Ask a doctor

Lower Eyelid Skin Thin and Sensitive After Blepharoplasty

I had Fraxel treatments: twice on full face and 5 times around eyes, then decided to have Trans-Blepharoplasty surgery with CO2 laser at 39 years old. A year later, I had an under eye skin pinch.

My skin is now very sensitive and thin. I get very red under my eyes when I try under eye creams. I am afraid to do anything else. My doctor said maybe down the road we can do another CO2 treatment? Will that make my skin even thinner? Wondering can too many treatments make under eye skin weak?

Doctor Answers (2)

Sensitivity most likely due to CO2 laser

+1

The carbon dioxide laser will not make the skin less sensitive, but is used to tighten the skin. The increased sensitivity and irritation to that particular area of the eye suggests you should be very cautious in pursuing any further treatments.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 58 reviews

Under eyelid skin thinning

+1

Your sensitivity is probably due to the CO2 laser. It is a very good treatment for lower eyelid skin, but it can cause sensitivity for months especially if you introduce topical products too soon which cause a prolonged underlying mild dermatitis. The thinning of the skin is probably not due to the laser, but the natural aging process. CO2 laser does not thin the skin, but rather leads to thicker more youthful dermal features microscopically. The real concern with the lower eyelids in doing too much is the creation of lid retraction and scleral show, too much of the white portion of the eye showing. I would be very cautious what you do in the future or you may be embarking on a painful road. I would try to use gentle products on the lower eyelids and only use products that do not cause redness and irritation. Of course all of this should be carried out under the direction of a qualified surgeon or dermatologist.

Edward Buckingham, MD
Austin Facial Plastic Surgeon
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.